MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) FIGHTER; CATHETER, GUIDEWIRE

BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) FIGHTER; CATHETER, GUIDEWIRE
Model Number H749393031902
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 10/28/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Device evaluated by manufacturer: the device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.(b)(4).
 
Event or Problem Description
It was reported that tip detachment inside the patient occurred.Vascular access was obtained via an antegrade approach.The ambiguous cap lesion was located in the calcified, chronic total occlusion right coronary artery (rca).A 190cm fighter guidewire was engaged to the lesion.The physician attempted to "knuckle" the guidewire very aggressively with a non-bsc catheter for support.The tip of the guidewire detached and remained in the mid rca.The rest of the wire was removed from the body.The detached tip was attempted to be removed with the support of a 2.5x20mm emerge balloon catheter without success.A 3.5x15 nc emerge was inflated at the mid rca where the fighter was located and a 3.5x38 synergy drug-eluting stent was deployed over the broken fighter tip.It appeared that the synergy stent completely "trapped" the wire tip against the vessel wall as there were no luminal irregularities in the post images.At the end of the case the patient is in stable condition.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the examination of the returned product revealed that both, the coil and the corewire were severed at approximately 36mm from the distal tip and the distal portion of the wire was missing.Also, the corewire proximal to the breakage point was necked and had become thinner with evidence of kinking.The fracture surface showed a dimple pattern characteristic of a ductile fracture.A length of the wire from approximately 9mm from the fracture site was deformed into a semicircular shape and pitch deviation of the coil was confirmed in several locations.Thus, it is estimated that approximately 36mm of the core / coil portion remained in the patient.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is operational context as device performance was limited due to anatomical procedural factors.(b)(4).
 
Event or Problem Description

Brand Name
FIGHTER
Common Device Name
CATHETER, GUIDEWIRE
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (HEREDIA)
302 parkway
la aurora
heredia
CS 
MDR Report Key6121132
Report Number2134265-2016-10435
Device Sequence Number16326521
Product Code DQX
UDI-Device Identifier08714729886617
UDI-Public(01)08714729886617(17)20161206(10)19346399
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K151840
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/28/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/06/2016
Device Model NumberH749393031902
Device Lot Number19346399
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/28/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/22/2016
Supplement Report FDA Received Date02/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TURNPIKE CATHETER
Outcome Attributed to Adverse Event Required Intervention;